MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 6L

ENCORE MEDICAL L.P. EMPOWR PS KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 6L
Catalog Number 242-01-106
Health Effect - Clinical Codes Muscular Rigidity (1968); Loss of Range of Motion (2032)
Date of Event 01/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having stiffness and lack of range of motion.
 
Additional Manufacturer Narrative
The reason for this revision surgery was joint stiffness and lack of range of motion.The previous surgery and the revision detailed in this investigation occurred over 7 months apart.The healthcare professional indicated there was a serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (b)(4) associated with the part 242-01-106, empowr posterior stabilized (ps) femur which documents a non-conformance that out of (b)(4) components lot, all (b)(4) items were rejected due to the incorrect touch points on the coordinate measuring machine (cmm) program and the radius on the anterior and posterior edge are out of specification per the model.The cmm program was fixed and the (b)(4) items were reworked on anterior and posterior edge, re-inspected and accepted.The device was within it's respective expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to joint stiffness and lack of range of motion.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's stiffness.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient activities, inadequate soft tissue support, trauma and patient bone density.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to stiffness and hence a definitive root cause cannot be determined inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM FEMUR, NONPOROUS, 6L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6314345
Report Number1644408-2017-00071
Device Sequence Number650624
Product Code JWH
UDI-Device Identifier00888912171762
UDI-Public(01)00888912171762
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number242-01-106
Device Lot Number859T1000
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/09/2017
Supplement Report FDA Received Date04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
343-13-755,LOT 283U1001; 351-01-105,LOT 981R1028
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR